Management of Dysrhythmia in Emergency Department
Archives of Academic Emergency Medicine,
Vol. 3 No. 1 (2015),
1 February 2015
In volume 2, No. 3 (2014) of this journal an interesting case report, describing a patient with atrial filbrillation (AF) and Wolff-Parkinson-White syndrome (WPW), was published (1). As the respective authors described, the patient was a 23-year-old man who had palpitation, on the Electrocardiograph (ECG), which was provided, we saw irregular monomorphic wide complex tachycardia with a heart rate of about 150 per minute. The patient was treated with digoxin and consequently developed severe lethargy, weakness, sweating and bradycardia. Post treatment ECG showed normal sinus rhythm (heart rate about 60) and obvious signs of WPW syndrome (short PR interval, initial delta waves and wide QRS).
- Wolffâ€“Parkinsonâ€“White syndrome
- Atrial fibrillation
- Cardiac arrhythmia
How to Cite
Hashemi B, Pishgahi M, Maleki M. Worsened Dysrhythmia after Chemical Cardioversion with Digoxin; a Case of Malpractice. Emergency. 2014;2(3):147-9.
Fengler BT, Brady WJ, Plautz CU. Atrial fibrillation in the Wolff-Parkinson-White syndrome: ECG recognition and treatment in the ED. Am J Emerg Med. 2007;25(5):576-83.
Thanavaro JL, Thanavaro S. Clinical presentation and treatment of atrial fibrillation in Wolff-Parkinson-White syndrome. Heart Lung. 2010;39(2):131-6.
Fananapazir L, German L, Gallagher J, Lowe J, Prystowsky E. Importance of preexcited QRS morphology during induced atrial fibrillation to the diagnosis and localization of multiple accessory pathways. Circulation. 1990;81(2):578-85.
Biase LD, Walsh EP. Treatment of symptomatic arrhythmias associated with the Wolff-Parkinson-White syndrome. In: TW P, editor. UpToDate. Waltham, MA.
January CT, Calkins H, Murray KT, Cigarroa JE, Stevenson WG. 2014 AHA/ACC/HRS Guideline for the Management of Patients With Atrial Fibrillation. Circulation. 2014;129:1-76.
- Abstract Viewed: 325 times
- PDF Downloaded: 5516 times
- HTML Downloaded: 58 times